Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is regestrone after unprotected sex the reason for experiencing delay in my periods?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5617 Questions
Hello, My age is 26 and I am recently married. Me and my wife had protected sex and she is not having her regular period. Her period was on November 8th and we had unprotected sex on 5th November. We thought everything is fine and had again unprotected sex 15days ago and took contaceptive pill. Still my wife did not have her periods now. My wife age is 21 years. Now she is taking regestrone 5mg thrice a day as advice by local consultant. But I have a a doubt as know from my working colleagues who were married a long back says that after unprotected sex and by usage of regestrone 5mg thrice a day may lead to pregnancy some times. Please guide me what should be done. We dont want to have kids for next 2 years as want to get settles first and my wife to complete her higher education.
Posted Fri, 10 Jan 2014 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 11 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Mr. XXXXXXX Thanks for trusting us with your health concern. Having unprotected sex always carries a risk of pregnancy. Moreover, taking an emergency contraceptive pill significantly reduces the risk, but does not nullify it or make it zero. You should use regular contraception ( either condoms or birth control or both ). The emergency contraceptive has a side effect of delaying or preponing the normal menstrual cycle. If she has been checked by a consultant and then prescribed Registrone, then pregnancy would have been excluded. No doctor would prescribe Registrone without first excluding a pregnancy. Are you sure that was done ? If not, first take a pregnancy test ( could you tell me the date of the last act of unprotected intercourse ). If it is negative, then she can finish her course of Registrone, and wait for one week after completion of the tablets. Then she would have a withdrawal bleed by then. Since you want to avoid pregnancy for 2 years, it is better for her to use a birth control method reliably, instead of exposing herself to pregnancy risks repeatedly. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Is regestrone after unprotected sex the reason for experiencing delay in my periods? 13 minutes later
Yes, Dr. My wife consulted a doctor and then was recommended to take Registrone. But my wife did not say to the doctor that she took the contraceptive pill as she was accompanied by my mother in law. Now I am in a dilemma situation. Will my wife get the normal period within a week or will She get pregnant. We have checked for the pregnancy test by using pregnancy confirmation kits and got negative. We have checked it on 6th December and 14th December and got negative. But still I am confused and tensed a lot. Cause if my mother and my mother in law comes to know that we are in planning of aborting, the will kill us and we have to ans to everyone in both of our families, which I don't want to happen. Please guide me as I am tensed and worried a lot.
Answered by Dr. Aarti Abraham 9 hours later
Brief Answer: DETAILED BELOW Detailed Answer: As the pregnancy tests have been negative, do not worry. With a negative pregnancy test, she would have a period after taking Registrone. Let her complete the medication and then wait for her period. Am very sure that with the pregnancy test negative, you do not have to stress out and worry about pregnancy / abortion. Take care. Feel free to contact me anytime using the direct link - WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Is regestrone after unprotected sex the reason for experiencing delay in my periods? 14 hours later
Hello Doc, the last time we had an unprotected sex is on November 30th followed by the contraceptive pill taken on the next day. She is having fever, head ache after taking the pill. Before 6 months her periods were irregular and she took treatment and till November she got regular periods. But this month again she did not get the regular period. And more important thing is that my wife took the contraceptive pill consecutively 3 times in a same month. Are there any chances of side effects and even after completing the course of tablets if she won’t get periods what to do? Note: Is head ache and fever also the side effects of the contraceptive pill? Till how much time does the contraceptive pills shows its effects before the usage of Registrone? My wife started to take Registrone just 3 days back. After November 30th, we checked with the pregnancy kits regularly with a time period of 8 days in between and got negative always. Even now she is not getting the periods. So I am afraid does my wife is having any chances to get pregnant? Please guide me and let me know all the chances from all the sides as this is the last email I can send to you as 3 follow ups will be done with this.
Answered by Dr. Aarti Abraham 9 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hello again Let me do my best to guide you, but do not worry about contacting me again. You can always do so whenever you wish using the following direct link - WWW.WWWW.WW Now for your questions - 1. Headache is common after taking the pill, fever is not. She could be having a mild viral infection. If the headache and fever persists beyond a few days, she should consult a physician. Have you measured the temperature with a thermometer ? Or is it a general feeling of being unwell, febrile and having bodyache and malaise ? Because the latter happens with the intake of hormonal pills. 2. I think you are meaning the emergency contraceptive pill, not the regular one. It is extremely unsafe and unwise to take the emergency contraceptive pill again and again casually. It is only meant to be used when regular contraception has failed, for example, if the condom ruptures during intercourse, or if she forgets to take a tablet of the regular birth control pill. She already has irregular periods, and this frequent and random use of emergency contraceptives will further make her cycles irregular. Also, used with such frequency, this emergency pill is not effective or reliable in protecting her from pregnancy. ONce she gets her period, please start using a regular method of contraception which suits you. 3. After completing 5 days of Registrone, wait for 7 more days. If the pregnancy test has been negative, she will surely get her periods by then. 4. The intake of emergency pills thrice has been the reason for the delay in her periods. Registrone would correct that. She has just taken 3 days of Registrone, so do not panic. Let her finish the course, and then wait for a week before stressing out. 5. As multiple pregnancy kits are negative, chances of pregnancy are almost zero. Do not worry , I repeat again. This menstrual delay is because of haphazardly taking the emergency pills again and again. Do not do this in future. This time around, Registrone withdrawal will result in a period. You just have to wait for a few days and have patience. All the best. Do not hesitate to contact me further if you need to, using the link provided. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor